MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SILICONE TRACHEOSTOMY TUBES; DISP BIVONA TRACHEOSTOMY TUBES

SMITHS MEDICAL ASD, INC. SILICONE TRACHEOSTOMY TUBES; DISP BIVONA TRACHEOSTOMY TUBES
Catalog Number ST24JN80FTZ093N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number mrn 1824231-2025-00025-00.The date of that submission was 28-oct-2025.H6: codes were updated.One device was returned for investigation.Leak testing yielded a hole being found in device cuff.Custom tracheostomy devices are leak test twice prior to leaving the facility, therefore this defect must have occurred outside of icu medical oversight and in possession of the customer.The defect is observed but cannot be attributed to the manufacturing process.Visual and functional testing was performed.The probable cause of the reported problem unknown.
 
Event or Problem Description
It was reported that the nursing service noticed that water (10 ml), which is used to inflate the cuff, has leaked out of the cuff.Subsequently, the nursing service took a closer look at the cannula and saw that there is a small hole in the cuff, and therefore it is leaking.For the nursing service, was difficult to assess whether the patient has suffered any health impairment as a result of this incident, as the patient¿s current condition is generally rather worse due to infections.The advice to seek medical help was given to the nursing service.The user of the device when the event occurred was a healthcare professional.The place where the event occurred was at the patient's house.The nursing service has switched to a backup cannula and provided ventilatory insufficiency in als.The nursing service stated that it is difficult to assess, as the patient is currently in poor health due to infections.The client recommended to the nursing service to seek medical assistance if the patient's condition should worsen.The incident is resolved in the sense that a different cannula was placed for the patient.They also found a hole in the cuff.The patient has a multi-resistant germ.The patient is a female who is 45 years old and has the initials (b)(6) and was born on (b)(6) 1980.The patient's ethnicity is latin american and she is caucasian.There was patient involvement.

Brand Name
SILICONE TRACHEOSTOMY TUBES
Common Device Name
DISP BIVONA TRACHEOSTOMY TUBES
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24152361
Report Number3012307300-2026-00481
Device Sequence Number9335946
Product Code JOH
UDI-Device Identifier10887709135007
UDI-Public(01)10887709135007(17)300205(10)GB032522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberST24JN80FTZ093N
Device Lot NumberGB032522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown